Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Developed prickly heat spots, itching. Applied moisturiser. Is it serious?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
I have a 5 month old son and he developed prickly heat spots on his forehead and cheeks and then next day he was taken to vaccination. Pediatric dcotor said that the rashes are due to heat and gave a moisturarizer but since then it has been 2 days and the prickly heat has turned into red rashes all over his face and now developing on his hands as well. He is feeding fine but maybe due to itching become very cranky and could not sleep properly last night. Please advice if it is serious, should i show to another pediatrician or skin doctor...I am very worried..I stay in India in Pune and summer is on right now.
Posted Wed, 1 May 2013 in Child Health
Answered by Dr. Uma Rajah Ananth 6 minutes later
It can be still prickly heat which can come all over the body.
Keep him cold ,twice a day bath,light cotton cloths,plenty of fluids like juices,tender coconut water,etc.

The other cause is viral fevers but he has no fever!

For itching you can give him antihistamine syrup like cetrizine or chlorphenramine .
Get it prescribed by the doctor and watch.
Good luck
Dr Uma
Above answer was peer-reviewed by
Follow-up: Developed prickly heat spots, itching. Applied moisturiser. Is it serious? 9 minutes later
typically how many days does it take to subside? My son keeps crying all the time (with and without tears). He is playful in sessions but seems very irritated with all the rashes. He does not even gets pacified with mother tries to feed.
Answered by Dr. Uma Rajah Ananth 5 minutes later
Prickly heat is an ongoing process.- a crop takes takes 3-4 days to dry and subside.
The heat has to be taken care of.

Use AC or coolers.

It will have a burning sensation also.- probably causing his cry.
Give him antihistamine syrup twice a day and also 2.5 m of paracetamol for pain and irritation.
Consult a dermatologist .
Good luck
Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor